Alert archive / Indiana / River Flood Warnings in 2014

River Flood Warning 157, NWS Indianapolis, IN

May 22, 2014Marion County, Indiana

NWS Indianapolis, IN issued this river flood warning at May 22, 2014, 6:42 AM EDT for Marion County, Indiana. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
May 22, 2014, 6:42 AM EDT (10:42 UTC)
Expired
May 23, 2014, 6:42 AM EDT
In force
24 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

County Marion County, IN

The radar

The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buck Creek (IN) at Acton (ACTI3). The gauge peaked at 9.11 ft at May 22, 2014, 7:00 AM EDT.

actionminormoderate5101505/2205/2305/24
Action stage
7 ft
Minor stage
9 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03361850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

122 
WGUS43 KIND 221042
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
642 AM EDT THU MAY 22 2014

...The National Weather Service in Indianapolis has issued a Flood 
Warning for portions of the following rivers in central and southern 
Indiana...

  Buck Creek...East Fork White River...Youngs Creek...Wabash River...

.Lowland flooding continued following heavy rains on Wednesday
evening and night. Flooding affected a few local roads...
agricultural lands and recreational areas.  Flooding will continue
for at least one day.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and 
lakes.

&&

INC097-231042-
/O.NEW.KIND.FL.W.0157.140522T1042Z-000000T0000Z/
/ACTI3.1.ER.140522T0845Z.140522T1000Z.000000T0000Z.NO/
642 AM EDT THU MAY 22 2014

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Buck Creek at Acton.
* until further notice.
* At  6:00 AM Thursday the stage was 9.1 feet.
* Flood stage is 9.0 feet.
* At 9.5 feet...Flooding in progress along Buck Creek in southeast 
  Marion and northwest Shelby Counties.  Flooding primarily affects 
  agricultural land and some recreational areas.  Flooding of Shelby 
  CR 700N one quarter of a mile east of Shelby CR 875W may begin at 
  this level especially if Sugar Creek at New Palestine reached 7 
  feet or higher.

&&

LAT...LON 3969 8597 3962 8597 3961 8591 3962 8591
      3963 8594 3969 8595             

$$

INC071-093-175-231042-
/O.NEW.KIND.FL.W.0158.140523T0843Z-140525T2212Z/
/SERI3.1.ER.140523T0843Z.140524T0600Z.140525T1012Z.NO/
642 AM EDT THU MAY 22 2014

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the East Fork White River at Seymour.
* from late tonight to Sunday evening.
* At  6:00 AM Thursday the stage was 9.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow and continue to
  rise to near 13.7 feet by early Saturday morning.the river will 
  fall below flood stage by Sunday morning.
* At 13.5 feet...Lowland flood continues. Jackson County Road 700 E 
  begins to flood.

&&

LAT...LON 3906 8587 3893 8604 3879 8620 3877 8613
      3886 8599 3905 8583             

$$

INC081-231041-
/O.NEW.KIND.FL.W.0159.140522T1042Z-000000T0000Z/
/AMTI3.1.ER.140522T0856Z.140522T1015Z.000000T0000Z.NO/
642 AM EDT THU MAY 22 2014

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Youngs Creek at Amity.
* until further notice.
* At  6:15 AM Thursday the stage was 7.2 feet.
* Flood stage is 7.0 feet.
* At 9.0 feet...Johnson County Roads 350 S and 400 S west of US 31
are
  closed by flood waters.  Upstream in Youngs Creek watershed, 
  flooding of city of Franklin parks with flood waters possibly 3 
  feet deep in some areas.  CR 200 N at CR 75 W on northwest side of 
  Franklin and CR 250 S west of US 31 closed by high water.   Amity 
  ditch is out of its banks.

&&

LAT...LON 3945 8605 3942 8602 3937 8602 3938 8598
      3943 8599 3945 8602             

$$

INC121-165-167-230600-
/O.NEW.KIND.FL.W.0160.140522T1042Z-140523T0600Z/
/MTZI3.1.ER.140522T0553Z.140522T0945Z.140522T1800Z.NO/
642 AM EDT THU MAY 22 2014

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Wabash River at Montezuma.
* until late tonight.
* At  5:45 AM Thursday the stage was 14.2 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* At 14.0 feet...Several hundred acres of bottomlands along the right 
  bank from the mouth of Sugar Creek to northern edge of Montezuma 
  begin to flood.

&&

LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
      3986 8734 3997 8739             

$$
1 follow-up statement
503 
WGUS83 KIND 221446
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1046 AM EDT THU MAY 22 2014

......The Flood Warning is no longer in effect for portions of the
following creek in Indiana...

  Buck Creek...


.Buck Creek in the Acton area crested slightly above flood stage this
morning and has now fallen below flood stage.  The creek will return
to more normal levels by Friday morning.

Precautionary/Preparedness Actions...

Be alert to flood debris on previously flooded roads. Keep children 
away from flooded areas. Recreational and agricultural interests 
should remain alert to changing river conditions.

For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and 
lakes.

&&

INC097-221516-
/O.CAN.KIND.FL.W.0157.000000T0000Z-140522T1446Z/
/ACTI3.1.ER.140522T0845Z.140522T1100Z.140522T1225Z.NO/
1046 AM EDT THU MAY 22 2014

The Flood Warning is cancelled for
  The Buck Creek at Acton.
* At 10:00 AM Thursday the stage was 8.6 feet.
* Flood stage is 9.0 feet.
* Fell below flood stage at  8:25 AM Thursday.
* Forecast...The river will continue to fall to 5.1 feet by tomorrow 
  morning.


&&

LAT...LON 3969 8597 3962 8597 3961 8591 3962 8591
      3963 8594 3969 8595             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at May 22, 6:18 AM EDT, 24 minutes earlier.

Area forecast discussion, May 22, 6:18 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
618 AM EDT THU MAY 22 2014

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 319 AM EDT THU MAY 22 2014

WEAK CONVECTION WILL LINGER OVER THE FAR SOUTHERN COUNTIES OF
CENTRAL INDIANA THROUGH DAYBREAK. AFTER THAT...HIGH PRESSURE WILL
BUILD INTO THE REGION AND PROVIDE DRY CONDITIONS THROUGH MONDAY.
FURTHER OUT...THE NEXT CHANCE FOR PRECIP WILL BE IN THE EXTENDED
PERIOD WHEN AN UPPER LEVEL SYSTEM BRINGS SHOWERS AND THUNDERSTORMS
FROM TUESDAY THROUGH THURSDAY.

&&

.NEAR TERM /TODAY/...

ISSUED AT 319 AM EDT THU MAY 22 2014

CURRENT RADAR MOSAIC CONTINUES TO SHOW WEAK ADVECTION ACROSS THE
FAR SOUTHERN PORTIONS OF CENTRAL INDIANA. AS A RESULT...CARRIED
SLIGHT CHANCE/CHANCE POPS THROUGH DAY BREAK. AFTER THAT...HIGH
PRESSURE WILL STRENGTHEN OVER THE FORECAST AREA AND THE REST OF
THE DAY WILL BE DRY. TEMPS WILL BE A BIT COOLER TODAY IN WAKE OF
COLD FRONT THAT JUST MOVED THROUGH THE AREA. ALLBLEND HANDLED THE
FRONT WELL...SO STUCK CLOSE TO GUIDANCE. THIS PUTS HIGHS IN THE
MID 70S OVER THE NORTHERN COUNTIES...MID TO UPPER 70S OVER THE
CENTRAL COUNTIES...AND UPPER 70S OVER THE SOUTHERN COUNTIES.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...

ISSUED AT 319 AM EDT THU MAY 22 2014

HIGH PRESSURE AT THE SURFACE AND ALOFT WILL PREVAIL FOR DURATION
OF SHORT TERM PERIOD...RESULTING IN DRY CONDITIONS. NORTHEASTERLY
FLOW AROUND UPPER RIDGE WILL RESULT IN SLIGHTLY COOLER TEMPS FOR
FRIDAY...BUT TEMPS WILL GRADUALLY REBOUND THROUGH THE WEEKEND.
HIGHS WILL ONLY TOP OFF IN THE LOW TO MID 70S ON FRIDAY...BUT WILL
CLIMB BACK INTO THE MID TO UPPER 70S ON SATURDAY.
MEANWHILE...OVERNIGHT LOWS WILL START OUT IN THE LOW TO MID 50S AT
THE BEGINNING OF THE SHORT TERM PERIOD...AND THEN INCREASE INTO THE
MID TO UPPER 50S BY SATURDAY NIGHT.  STUCK CLOSE TO A MODEL BLEND
FOR TEMPS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...

ISSUED AT 316 PM EDT WED MAY 21 2014

FOCUS FOR THE EXTENDED WILL BE ON TEMPERATURES AND POPS.

ONLY MAIN DIFFERENCE IN THE EXTENDED MODELS IS THAT THE 00Z GFS WAS
WELL SOUTHWEST OF THE THE 12Z ECMWF AND ECMWF ENSEMBLE MEANS AS WELL
AS THE 00Z GEM WITH THE POSITIONING OF THE UPPER LOW AT 00Z
WEDNESDAY. WITH THE 00Z GFS BEING AN OUTLIER...WILL LEAN TOWARDS THE
OTHER MAJORITY.

AT ANY RATE...MODELS AGREE THAT AN UPPER RIDGE WILL SETTLE ACROSS
THE AREA LATE IN THE MEMORIAL DAY WEEKEND AND MEMORIAL DAY ITSELF
BEFORE THE OHIO VALLEY PART OF THE RIDGE BREAKS DOWN AS AN UPPER LOW
MOVES INTO THE OZARKS BY WEDNESDAY EVENING PER THE MAJORITY MODEL
BLEND. ANY IMPULSE ROUNDING THE BASE OF THE UPPER LOW AND EJECTING
NORTHEAST WILL INTERACT WITH INCREASING MOISTURE AND INSTABILITY
FROM WEAK LOW LEVEL FLOW OFF THE GULF...AND COULD TOUCH OFF A FEW
THUNDERSTORMS BY TUESDAY AND PERHAPS EARLIER. THE SOUTHERLY FLOW
WILL ALSO RESULT IN WARMING WITH SLIGHTLY ABOVE NORMAL TEMPERATURES
IN THE UPPER 70S AND LOWER 80S PER REGIONAL ALLBLEND LOOKING GOOD
FOR SUNDAY AND MID 80S LOOKING REASONABLE BY MONDAY.

&&

.AVIATION /DISCUSSION FOR THE 221200Z TAF ISSUANCE/...
ISSUED AT 618 AM EDT THU MAY 22 2014

VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD SAVE AN HOUR OR TWO
OF MVFR FOG THIS MORNING AS A COLD FRONT HAS BEEN SLOW TO ADVANCE
SOUTHEASTWARD OVERNIGHT. STILL...EXPECT THE FRONT TO REACH IND AND
HUF SHORTLY AFTER ISSUANCE TIME AND BMG AROUND 15Z. LIGHT AND
VARIABLE WINDS SHOULD PICK UP TO NEAR 10 KNOTS BEHIND THE FRONT AND
BECOME NORTH. THEN...WINDS WILL BECOME LIGHT ONCE AGAIN TONIGHT.
HOWEVER...WITH DRIER AIR IN PLACE...DO NOT THINK FOG WILL BE AN
ISSUE OVERNIGHT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...TDUD
NEAR TERM...TDUD
SHORT TERM...TDUD
LONG TERM....MK
AVIATION...MK

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 22, 4:49 AM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
449 AM EDT THU MAY 22 2014

INZ021-028>031-035>049-052>057-061>065-070>072-230900-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-
SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-
JACKSON-JENNINGS-
449 AM EDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: HIGH PRESSURE WILL RESULT IN DRY CONDITIONS
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AND WEDNESDAY.
CLOUD TO GROUND LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

DISCUSSION: AN UPPER LEVEL LOW TRACKING ACROSS THE SOUTHERN PLAINS
WILL PROVIDE THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS
CENTRAL INDIANA ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051-060-067>069-230900-
VIGO-SULLIVAN-KNOX-DAVIESS-MARTIN-
449 AM EDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: RIVER FLOODING.

HAZARDS: RIVER FLOODING ALONG PORTIONS OF WHITE AND WABASH RIVERS.

TIMING: RIVER FLOODING ONGOING.

DISCUSSION: HIGH PRESSURE WILL RESULT IN DRY CONDITIONS TODAY AND
TONIGHT...BUT RIVER FLOODING IS STILL ONGOING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: THERE IS A CHANCE FOR THUNDERSTORMS ON TUESDAY AND WEDNESDAY.
CLOUD TO GROUND LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. RIVER
FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH AND WHITE
RIVERS.

DISCUSSION: AN UPPER LEVEL LOW TRACKING ACROSS THE SOUTHERN PLAINS
WILL PROVIDE THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS
CENTRAL INDIANA ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, May 22, 4:06 AM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
406 AM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND DMG     1 S DANA                39.79N  87.49W
05/21/2014                   VERMILLION         IN   LAW ENFORCEMENT

            TREES DOWN. ALSO...MINOR STREET FLOODING.

&&

MKOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:01 PM EDTFlash Flood WarningINDBartholomew, Decatur, Johnson, Shelby4 hr
May 21, 9:07 PM EDTSevere Thunderstorm WarningINDParke, Vermillion38 min
May 21, 9:24 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Vermillion, Warren51 min
May 21, 9:32 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Jennings43 min
May 21, 9:37 PM EDTSevere Thunderstorm WarningINDDecatur, Rush38 min
May 21, 9:41 PM EDTAreal Flood WarningINDClay, Fountain, Hendricks, Montgomery, Owen, Parke and 3 more8 hr
May 21, 9:45 PM EDTSevere Thunderstorm WarningINDClay, Parke, Putnam, Vermillion, Vigo45 min
May 21, 10:12 PM EDTRiver Flood WarningINDBoone, Marion17 hr
May 21, 10:26 PM EDTSevere Thunderstorm WarningINDClay, Owen, Parke, Putnam, Vigo49 min
May 21, 10:54 PM EDTRiver Flood WarningINDBartholomew13 hr
May 22, 12:24 AM EDTSevere Thunderstorm WarningINDBrown, Jackson, Lawrence, Monroe36 min
May 22, 12:52 AM EDTAreal Flood WarningINDBartholomew, Brown, Jackson, Jennings, Lawrence, Monroe6 hr
May 22, 12:58 AM EDTSevere Thunderstorm WarningINDJackson, Jennings, Lawrence47 min
May 22, 1:01 AM EDTSevere Thunderstorm WarningINDClay, Greene, Sullivan, Vigo44 min
May 22, 1:16 AM EDTAreal Flood WarningINDClay, Greene, Monroe, Owen, Sullivan, Vigo6 hr
May 22, 2:37 AM EDTAreal Flood WarningINDLawrence, Martin6 hr
May 22, 6:42 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington3 days
May 22, 6:42 AM EDTRiver Flood WarningINDJohnson24 hr
May 22, 6:42 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo38 hr
May 22, 11:09 AM EDTRiver Flood WarningINDGreene, Monroe, Owen3 days
May 22, 11:09 AM EDTRiver Flood WarningINDDaviess, Greene, Knox4 days
May 22, 11:09 AM EDTRiver Flood WarningINDDaviess, Greene, Knox4 days
May 22, 11:09 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike5 days
May 22, 11:09 AM EDTRiver Flood WarningINDSullivan, Vigo59 hr

Nearby

River Flood Warnings in Indiana, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.